Translator Disclaimer
2009 New axioms for rigorous Bayesian probability
Maurice J. Dupré, Frank J. Tipler
Bayesian Anal. 4(3): 599-606 (2009). DOI: 10.1214/09-BA422

Abstract

By basing Bayesian probability theory on five axioms, we can give a trivial proof of Cox's Theorem on the product rule and sum rule for conditional plausibility without assuming continuity or differentiablity of plausibility. Instead, we extend the notion of plausibility to apply to unknowns, giving them plausible values. Thus, we combine the best aspects of two approaches to Bayesian probability theory, namely the Cox-Jaynes theory and the de Finetti theory.

Citation

Download Citation

Maurice J. Dupré. Frank J. Tipler. "New axioms for rigorous Bayesian probability." Bayesian Anal. 4 (3) 599 - 606, 2009. https://doi.org/10.1214/09-BA422

Information

Published: 2009
First available in Project Euclid: 22 June 2012

zbMATH: 1330.62044
MathSciNet: MR2551047
Digital Object Identifier: 10.1214/09-BA422

Rights: Copyright © 2009 International Society for Bayesian Analysis

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.4 • No. 3 • 2009
Back to Top